MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR POR FEM-RT 62.5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR POR FEM-RT 62.5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: event date - (b)(6) 2016, 189022 - bearing - 915660, 141271 - tibial tray - 889640, 141369 - stem - 568190.The product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04057, 0001825034-2020-04059, 0001825034-2020-04060.
 
Event or Problem Description
It was reported that patient underwent total knee arthroplasty.Approximately 10 months post implantation, the patient underwent a revision procedure where all devices were removed and patient was without hardware for approximately one year to clear infection.During the removal of implants, the patient alleges the surgeon cut a nerve on the interior of her knee and she is now paralyzed from the knee down to her toes and has crps.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected b3: event date (b)(6) 2016 d7: explant date (b)(6) 2016 it was reported by the patient that the surgeon cut a nerve on the interior of the knee while removing implants.There are no allegations against the devices in relation to this event.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Surgical procedures have a know inherit risk associated with potential for nerve injury.Depending on the severity of nerve damage, patient can experience a wide range of signs and symptoms.Nerve injury or disease can cause symptoms of pain, burning, dysesthesias, and either partial or complete loss of sensory and motor function.Paralysis is a condition related to nerve damage.There are many other causes that can also cause paralysis in addition to accidental cutting of a nerve such as, stroke, trauma with nerve injury, poliomyelitis, cerebral palsy, peripheral neuropathy, parkinson's disease, als, botulism, spina bifida, multiple sclerosis, and guillain¿barré syndrome.Paralysis is the loss of muscle function in part of your body.Paralysis can be complete or partial.It can occur on one or both sides of your body.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD CR POR FEM-RT 62.5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10816875
Report Number0001825034-2020-04056
Device Sequence Number11244406
Product Code JWH
UDI-Device Identifier00880304270602
UDI-Public(01)00880304270602(17)250407(10)661180
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberN/A
Device Catalogue Number183046
Device Lot Number661180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Weight98